Neena Gupta (mathematician)

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search

Dr.

Neena Gupta
ResidenceIndia
NationalityIndian
CitizenshipIndian
EducationPh.D., M.Math., B.Sc. (Hons)
Alma materISI, Bethune College
Known forProviding a counter-example over a field of positive characteristic to the special Zariski Cancellation Problem
Scientific career
FieldsMathematics, commutative algebra, affine algebraic geometry
InstitutionsISI, TIFR
ThesisSome Results on Laurent Polynomial Fibrations and Quasi A* Algebras (2011)
Doctoral advisorProf. Amartya Dutta

Neena Gupta is an Associate Professor at the Statistics and Mathematics Unit of the Indian Statistical Institute (ISI), Kolkata.[1] Her primary fields of interest are commutative algebra and affine algebraic geometry. Gupta was previously a visiting scientist at the ISI and a visiting fellow at the Tata Institute of Fundamental Research (TIFR). She has won[2] Shanti Swarup Bhatnagar award in the category of mathematical sciences, the highest honour in India in the field of science and technology.

Gupta graduated with honours in Mathematics from Bethune College in 2006. She earned her Post Graduation in Mathematics from the ISI in 2008[3] and subsequently, her Ph.D. degree in 2011 with algebraic geometry as her specialization, under the guidance of Professor Amartya Kumar Dutta.[4] Gupta's Ph.D. dissertation was "Some Results on Laurent Polynomial Fibrations and Quasi A* Algebras"[5]

Gupta received the Indian National Science Academy Young Scientist award in 2014[6] for the solution she proposed to the Zariski Cancellation Problem[7] in positive characteristic. Her work on the conjecture had also earned her the inaugural Saraswathi Cowsik Medal in 2013, awarded by the TIFR Alumni Association.[8]

Positions held[edit]

  • Associate Professor[9] at Statistical and Mathematics Unit (SMU), ISI Kolkata (Jun 2014 -)
  • INSPIRE Faculty at ISI Kolkata (Dec 2012 - Jun 2014)[10]
  • Visiting Fellow at TIFR Mumbai (May 2012 - Dec 2012)
  • Visiting Scientist at ISI Kolkata (Feb 2012 - Apr 2012)
  • Shyama Prasad Mukherjee Research Fellow at ISI Kolkata (Sep 2008 - Feb 2012)

Awards and honours[edit]

  • Shanti Swarup Bhatnagar Award (2019)
  • B.M. Birla Science Prize in Mathematics (2017)[11]
  • The Swarna Jayanti Fellowship Award, Department of Science and Technology (India) (2015)[12]
  • The inaugural Professor A. K. Agarwal Award for best research publication by the Indian Mathematical Society (2014)[13]
  • The INSA Young Scientist Award (2014)[6]
  • The Ramanujan Prize from the University of Madras (2014)[14]
  • Associateship of the Indian Academy of Sciences (2013)[15]
  • The Saraswathi Cowsik Medal by the TIFR Alumni Association for her work on the Zariski Cancellation Problem in positive characteristic (2013)[16]
  • INSPIRE Faculty Fellowship Award (2012)[10]
  • Shyama Prasad Mukherjee fellowship, the Council of Scientific and Industrial Research (2008)
  • PC Panesar Gold Medal for Outstanding Performance in the Masters program in Mathematics, ISI (2008)
  • The distinction of standing first also earned her six awards from Bethune College in 2006 (PC Chandra Award for overall excellence, Sushama Basu Memorial Medal for the highest marks amongst all science graduates, Shantilata Basu Medal for standing first amongst mathematics graduates, the GC and Pratima Das Medal for standing first in B.Sc. (Hons) and the Nalini Das Medal for Most Promising Student)
  • First position in B.Sc. (Hons) in Mathematics in the University of Calcutta (2006)[3]

Publications[edit]

  • With S. Sen, Locally nilpotent derivations of double Danielewski Surfaces, Journal of Pure and Applied Algebra, 2019[17]
  • With S. Sen, On Double Danielewski Surfaces and the Cancellation Problem, Journal of Algebra, 2019[18]
  • With A. K. Dutta and Animesh Lahiri, On Separable A^2 and A^3 forms, Nagoya Journal of Mathematics, 2018[19]
  • With Nikhilesh Dasgupta, Nice derivations over principal ideal domains, Journal of Pure and Applied Algebra, 2018[20]
  • With T. Asanuma, On 2-stably isomorphic four dimensional affine domain, Journal of Commutative Algebra, 2018[21]
  • With S.M. Bhatwadekar and S. Lokhande, Some K-theoretic properties of the kernel of a locally nilpotent derivation on k[X1, . . . , X4], Transactions of American Mathematical Society, 2017[22]
  • With A. K. Dutta, The Epimorphism Theorem and its generalisations, Journal of Algebra and Its Applications, (special issue in honour of Prof. Shreeram S. Abhyankar), 14(9) (2015) 15400101–30[23]
  • With S.M. Bhatwadekar, A Note on the Cancellation property of k[X, Y ], Journal of Algebra and Its Applications, (special issue in honour of Prof. Shreeram S. Abhyankar) 14(9) (2015)15400071–5[24]
  • A Survey on Zariski Cancellation Problem, Indian Journal of Pure and Applied Mathematics, December 2015[25]
  • On Faithfully Flat Fibrations by a Punctured Line, Journal of Algebra, October 2014[26]
  • On the family of affine threefolds x^m y= F(x, z, t), Compositio Mathematica, June 2014[27]
  • With Dhvanita R. Rao, On the non-injectivity of the Vaserstein symbol in dimension three, Journal of Algebra, February 2014[28]
  • On Zariski's Cancellation Problem in Positive Characteristic, Advances in Mathematics, September 2013[29]
  • On the cancellation problem for the affine space  in characteristic p, Inventiones Mathematicae, 195 (2014), pp. 279–288[30]
  • With Amartya K. Dutta and Nobuharu Onoda, Some Patching Results on Algebras over Two-dimensional Factorial Domains, Journal of Pure and Applied Algebra, July 2012
  • With S.M. Bhatwadekar, The Structure of a Laurent Polynomial Fibration in n Variables, Journal of Algebra, March 2012
  • With S.M. Bhatwadekar, On Locally Quasi A ∗ Algebras in Codimension-one over a Noetherian Normal Domain, Journal of Pure and Applied Algebra, September 2011

References[edit]

  1. ^ "Scientific Workers". Indian Statistical Institute. Retrieved 15 November 2018.
  2. ^ P, Jhimli Mukherjee; Sep 28, ey | TNN | Updated:; 2019; Ist, 12:30. "Kolkata mathematician wins Bhatnagar award, youngest recipient till date | Kolkata News - Times of India". The Times of India. Retrieved 7 October 2019.CS1 maint: extra punctuation (link)
  3. ^ a b "Alumnus Page". Bethune College. Retrieved 5 September 2016.
  4. ^ "Amartya Dutta Page". Mathematics Genealogy Project. Retrieved 5 September 2016.
  5. ^ "ISI Stat-Math Unit Annual Report 2011-12". ISI. Retrieved 29 August 2016.
  6. ^ a b "Young Scientists Awards". INSA. Retrieved 28 August 2016.
  7. ^ "On the Zariski Cancellation Problem". Bar-Ilan University. Retrieved 28 August 2016.
  8. ^ "TIFR Endowment Fund Awards". TIFR. Retrieved 28 August 2016.
  9. ^ https://www.isical.ac.in/faculty.php?pagemode=search&fname=neena%20gupta&fdesig=0&faddr=0&fdept=0&femail=
  10. ^ a b "INSA 2012 INSPIRE Fellowships". INSA. Retrieved 28 August 2016.
  11. ^ "ISI Awards and Honours". ISI. Retrieved 18 January 2017.
  12. ^ "DST SJF Awards 2014-15" (PDF). DST. Retrieved 28 August 2016.
  13. ^ "IMS Newsletter" (PDF). IMS. Retrieved 28 August 2016.
  14. ^ "ISI Awards and Honours". ISI. Retrieved 28 August 2016.
  15. ^ "IASc Associates". IASc. Retrieved 5 September 2016.
  16. ^ "TIFR School of Math News". TIFR. Retrieved 28 August 2016.
  17. ^ Gupta, Neena; Sen, Sourav (26 August 2019). "Locally nilpotent derivations of double Danielewski surfaces". Journal of Pure and Applied Algebra: 106208. doi:10.1016/j.jpaa.2019.106208. ISSN 0022-4049.
  18. ^ Gupta, Neena; Sen, Sourav (3 June 2019). "On Double Danielewski Surfaces and the Cancellation Problem". Journal of Algebra. 533: 25–43. doi:10.1016/j.jalgebra.2019.05.027. ISSN 0021-8693.
  19. ^ Lahiri, Animesh; Gupta, Neena; Dutta, Amartya Kumar (undefined/ed). "ON SEPARABLE $\mathbb{A}^{2}$ AND $\mathbb{A}^{3}$ -FORMS". Nagoya Mathematical Journal: 1–9. doi:10.1017/nmj.2018.45. ISSN 2152-6842. Check date values in: |date= (help)
  20. ^ Dasgupta, Nikhilesh; Gupta, Neena (2018). "Nice derivations over principal ideal domains". Journal of Pure and Applied Algebra. 222 (12): 4161–4172. arXiv:1701.03635. doi:10.1016/j.jpaa.2018.02.025.
  21. ^ Gupta, Neena; Asanuma, Teruo (April 2018). "On $2$-stably isomorphic four-dimensional affine domains". Journal of Commutative Algebra. 10 (2): 153–162. doi:10.1216/JCA-2018-10-2-153. ISSN 1939-2346.
  22. ^ Bhatwadekar, S.; Gupta, Neena; Lokhande, Swapnil (2017). "Some 𝐾-theoretic properties of the kernel of a locally nilpotent derivation on 𝑘[𝑋₁,…,𝑋₄]". Transactions of the American Mathematical Society. 369 (1): 341–363. arXiv:1501.01438. doi:10.1090/tran/6649. ISSN 0002-9947.
  23. ^ Dutta, Amartya K.; Gupta, Neena (7 January 2015). "The epimorphism theorem and its generalizations". Journal of Algebra and Its Applications. 14 (9): 1540010. doi:10.1142/S0219498815400101. ISSN 0219-4988.
  24. ^ Bhatwadekar, S. M.; Gupta, Neena (7 January 2015). "A note on the cancellation property of k[X, Y]". Journal of Algebra and Its Applications. 14 (9): 1540007. doi:10.1142/S0219498815400071. ISSN 0219-4988.
  25. ^ "Indian Journal of Pure and Applied Mathematics Volume 46 Extract" (PDF). INSA. Retrieved 28 August 2016.
  26. ^ Gupta, Neena (1 October 2014). "On faithfully flat fibrations by a punctured line". Journal of Algebra. 415: 13–34. doi:10.1016/j.jalgebra.2014.05.025. ISSN 0021-8693.
  27. ^ Gupta, Neena (June 2014). "On the family of affine threefolds $x^m y= F(x, z, t)$". Compositio Mathematica. 150 (6): 979–998. doi:10.1112/S0010437X13007793. ISSN 1570-5846.
  28. ^ Rao, Dhvanita R.; Gupta, Neena (1 February 2014). "On the non-injectivity of the Vaserstein symbol in dimension three". Journal of Algebra. 399: 378–388. doi:10.1016/j.jalgebra.2013.09.049. ISSN 0021-8693.
  29. ^ Gupta, Neena (20 October 2014). "On Zariski's Cancellation Problem in positive characteristic". Advances in Mathematics. 264: 296–307. CiteSeerX 10.1.1.756.8179. doi:10.1016/j.aim.2014.07.012. ISSN 0001-8708.
  30. ^ Gupta, Neena (1 January 2014). "On the cancellation problem for the affine s pace $\mathbb{A}^{3}$ in characteristic p". Inventiones Mathematicae. 195 (1): 279–288. doi:10.1007/s00222-013-0455-2. ISSN 1432-1297.